Alert archive / Alabama / Flash Flood Warnings in 2006

Flash Flood Warning 6, NWS Huntsville, AL

April 7, 20064 counties in Alabama

NWS Huntsville, AL issued this flash flood warning at Apr 7, 2006, 9:35 PM CDT for 4 counties in Alabama. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 7, 2006, 9:35 PM CDT (02:35 UTC)
Expired
Apr 8, 2006, 12:30 AM CDT
In force
3 hr
Issued by
NWS Huntsville, AL
Area
Counties, with a storm outline in the text

Counties Franklin County, AL, Lawrence County, AL, Limestone County, AL, Morgan County, AL

The radar

The Northeast Alabama radar (KHTX), 114 km from the middle of the area, began a volume at 02:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 2.6 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2006-04-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 578 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2006-04-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 156 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
578 J/kg
Mixed-layer CIN
-120 J/kg
Mixed-layer LCL
1683 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
156 m²/s²
0-3 km storm-relative helicity
269 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.9

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Huntsville, AL wrote its last area forecast discussion before this flash flood warning went out at Apr 7, 7:41 PM CDT, 1 hour 54 minutes earlier.

Area forecast discussion, Apr 7, 7:41 PM CDT, 1 hour 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HUNTSVILLE AL
741 PM CDT FRI APR 7 2006

.RADAR UPDATE...

...SUPERCELL ALONG TN/AL LINE...

GETTING MORE REPORTS OF POSSIBLE TORNADO DAMAGE ALONG THE PATH OF
THIS STORM.  IT IS STILL EXHIBITING A DECENT FRONT INFLOW NOTCH AND
WER FROM KHTX.  FROM THE MORE DISTANT KGWX RADAR...A RIN/BOW ECHO
INDICATING DAMAGING WINDS.  THIS CELL REMAINS DANGEROUS AND
WILL CONTINUE TRACKING ENE THROUGH LINCOLN INTO MOORE/FRANKLIN
COUNTY TN.

JUST IN...TENNIS BALL HAIL JUST N OF TONEY IN NORTHERN MADISON
COUNTY WITH THIS CELL.
&&

KULA
Hazardous weather outlook, Apr 7, 2:20 PM CDT, 7 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HUNTSVILLE AL
220 PM CDT FRI APR 7 2006

ALZ001>010-016-TNZ076-096-097-080100-
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DE KALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
220 PM CDT FRI APR 7 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS
OF SOUTHERN MIDDLE TENNESSEE.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

TORNADO WATCHES ARE IN EFFECT UNTIL 8 PM CDT FOR ALL OF NORTHERN
ALABAMA AND SOUTHERN MIDDLE TENNESSEE...EXCEPT DEKALB...JACKSON AND
MARSHALL COUNTIES.

THE ATMOSPHERE SO FAR THIS AFTERNOON HAS BEEN CAPPED...PREVENTING
THUNDERSTORMS FROM FORMING. CURRENT TRENDS INDICATE THAT THE CAP IS
BEGINNING TO ERODE...AND WILL ALLOW THUNDERSTORM DEVELOPMENT TO
BEGIN LATER THIS AFTERNOON. THUNDERSTORMS ARE EXPECTED TO DEVELOP
ACROSS NORTHWEST ALABAMA BETWEEN 3 AND 4 PM...SPREADING EASTWARD
INTO THE I-65 CORRIDOR AND HUNTSVILLE/DECATUR METRO AREA BETWEEN 4
AND 6 PM. STORMS MAY NOT REACH PORTIONS OF NORTHEAST ALABAMA UNTIL
AFTER 6 PM.

THE GREATEST THREAT OF SEVERE WEATHER IS STILL EXPECTED BETWEEN 3 PM
AND MIDNIGHT. SOME OF THESE STORMS WILL BECOME SUPERCELLS...CAPABLE
OF PRODUCING LARGE HAIL...DAMAGING WINDS AND POSSIBLY STRONG
TORNADOES.

OVERNIGHT AND THROUGH SATURDAY MORNING...THESE SUPERCELL STORMS WILL
EVENTUALLY CONSOLIDATE INTO A LINE OF STRONG TO SEVERE THUNDERSTORMS.
THIS LINE WILL MAINTAIN THE THREAT OF DAMAGING WIND GUSTS AND LARGE
HAIL. HOWEVER...CONTINUOUS DEVELOPMENT OF THUNDERSTORMS OVER THE SAME
AREAS WILL BRING A THREAT OF SIGNIFICANT HEAVY RAINFALL AND POSSIBLE
FLASH FLOODING ACROSS PORTIONS OF THE TENNESSEE VALLEY.

THIS IS A POTENTIALLY DANGEROUS WEATHER SITUATION. STAY TUNED FOR
FURTHER OUTLOOKS AND FORECASTS FROM THE NATIONAL WEATHER SERVICE
IN HUNTSVILLE REGARDING THE POTENTIAL FOR SEVERE WEATHER THROUGH
TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

AN AREA OF STRONG TO POSSIBLY SEVERE THUNDERSTORMS WILL SHIFT EAST
OF THE TENNESSEE VALLEY EARLY SATURDAY MORNING. ADDITIONAL SHOWERS
AND SCATTERED THUNDERSTORMS WILL OCCUR THROUGH AT LEAST MIDDAY
SATURDAY. THE PRIMARY THREAT WILL BE HEAVY RAIN...BUT SMALL HAIL
WILL BE POSSIBLE WITH STRONGER THUNDERSTORMS.

.SPOTTER CALL TO ACTION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS
LIKELY THIS AFTERNOON AND TONIGHT.

BCC

In the hours before

Local storm report, Apr 7, 8:58 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
858 PM CDT FRI APR 07 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0857 PM     HAIL             NORTH COURTLAND         34.67N 87.33W
04/07/2006  M1.00 INCH       LAWRENCE           AL   AMATEUR RADIO

&&

BCC/DL
Local storm report, Apr 7, 9:02 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
902 PM CDT FRI APR 07 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0902 PM     HAIL             HAZEL GREEN             34.93N 86.57W
04/07/2006  M0.50 INCH       MADISON            AL   AMATEUR RADIO

            DIME SIZE HAIL

&&

BCC/DL
Local storm report, Apr 7, 9:06 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
906 PM CDT FRI APR 07 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0906 PM     TORNADO          SW PHIL CAMPBELL        34.35N 87.71W
04/07/2006                   FRANKLIN           AL   LAW ENFORCEMENT

            TORNADO ON THE GROUND JUST SOUTHWEST OF PHIL CAMPBELL

&&

BCC/DL
Local storm report, Apr 7, 9:10 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
910 PM CDT FRI APR 07 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0907 PM     TORNADO          N COURTLAND             34.67N 87.31W
04/07/2006                   LAWRENCE           AL   AMATEUR RADIO

            TORNADO ON THE GROUND JUST NORTH OF THE CITY OF COURTLAND

&&

BCC/DL
Local storm report, Apr 7, 9:19 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
919 PM CDT FRI APR 07 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0902 PM     HAIL             HAZEL GREEN             34.93N 86.57W
04/07/2006  M0.50 INCH       MADISON            AL   AMATEUR RADIO

            DIME SIZE HAIL.

0913 PM     HAIL             PHIL CAMPBELL           34.35N 87.71W
04/07/2006  M1.00 INCH       FRANKLIN           AL   AMATEUR RADIO

&&

BCC/DL
Local storm report, Apr 7, 9:21 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
921 PM CDT FRI APR 07 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0921 PM     TORNADO          4 W BELLE MINA          34.66N 86.95W
04/07/2006                   LIMESTONE          AL   BROADCAST MEDIA

            TORNADO ON THE GROUND NEAR CALHOUN COMMUNITY COLLEGE AND
            U.S. 31.

&&

BCC/DL

The office that day

Everything else NWS Huntsville, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 7, 7:03 PM CDTSevere Thunderstorm WarningHUNLauderdale22 min
Apr 7, 7:15 PM CDTFlash Flood WarningHUNColbert, Lauderdale4 hr
Apr 7, 7:21 PM CDTTornado WarningHUNMadison39 min
Apr 7, 7:28 PM CDTTornado WarningHUNLimestone17 min
Apr 7, 7:46 PM CDTTornado WarningHUNFranklin44 min
Apr 7, 7:55 PM CDTTornado WarningHUNMadison20 min
Apr 7, 7:59 PM CDTSevere Thunderstorm WarningHUNLauderdale, Lawrence31 min
Apr 7, 8:07 PM CDTSevere Thunderstorm WarningHUNLimestone38 min
Apr 7, 8:13 PM CDTSevere Thunderstorm WarningHUNMadison47 min
Apr 7, 8:26 PM CDTSevere Thunderstorm WarningHUNColbert, Franklin, Lawrence49 min
Apr 7, 8:40 PM CDTTornado WarningHUNLawrence35 min
Apr 7, 8:55 PM CDTTornado WarningHUNFranklin50 min
Apr 7, 8:57 PM CDTSevere Thunderstorm WarningHUNMadison18 min
Apr 7, 9:08 PM CDTTornado WarningHUNLimestone37 min
Apr 7, 9:13 PM CDTSevere Thunderstorm WarningHUNMorgan32 min
Apr 7, 9:16 PM CDTTornado WarningHUNLawrence44 min
Apr 7, 9:29 PM CDTTornado WarningHUNMadison31 min
Apr 7, 9:46 PM CDTSevere Thunderstorm WarningHUNFranklin29 min
Apr 7, 9:52 PM CDTTornado WarningHUNFranklin23 min
Apr 7, 9:54 PM CDTTornado WarningHUNMorgan36 min
Apr 7, 10:00 PM CDTFlash Flood WarningHUNJackson, Madison3 hr
Apr 7, 10:01 PM CDTTornado WarningHUNLawrence44 min
Apr 7, 10:13 PM CDTTornado Warning EmergencyHUNLimestone, Madison47 min
Apr 7, 10:26 PM CDTTornado WarningHUNMorgan34 min
Apr 7, 10:36 PM CDTTornado WarningHUNCullman24 min
Apr 7, 10:48 PM CDTTornado WarningHUNMorgan30 min
Apr 7, 10:56 PM CDTTornado WarningHUNJackson, Madison34 min
Apr 7, 11:04 PM CDTTornado WarningHUNMarshall26 min
Apr 7, 11:26 PM CDTTornado WarningHUNCullman49 min
Apr 7, 11:27 PM CDTTornado WarningHUNMarshall21 min
Apr 7, 11:29 PM CDTSevere Thunderstorm WarningHUNJackson31 min
Apr 7, 11:51 PM CDTSevere Thunderstorm WarningHUNDeKalb39 min
Apr 7, 11:59 PM CDTSevere Thunderstorm WarningHUNJackson16 min
Apr 8, 12:04 AM CDTTornado WarningHUNDeKalb19 min
Apr 8, 12:09 AM CDTSevere Thunderstorm WarningHUNMarshall19 min
Apr 8, 12:15 AM CDTFlash Flood WarningHUNCullman, DeKalb, Marshall3 hr
Apr 8, 12:41 AM CDTSevere Thunderstorm WarningHUNDeKalb20 min
Apr 7, 7:30 PM CDTFlash Flood WarningHUNLincoln, Moore4 hr
Apr 7, 8:04 PM CDTTornado WarningHUNFranklin41 min
Apr 7, 8:42 PM CDTTornado WarningHUNFranklin33 min

Nearby

Flash Flood Warnings in Alabama, 2006Every flash flood warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.